zbMATH — the first resource for mathematics

On the well-posedness of the incompressible density-dependent Euler equations in the \(L^p\) framework. (English) Zbl 1192.35137
The author investigates the well-posedness for the density-dependent Euler equations in the whole space. Local-in-time results for the Cauchy problem are proven pertaining to data in the Besov spaces embedded in the set of Lipschitz functions, including the borderline case \(B^{p,1\frac{N}{p}+1}(\mathbb R^N)\) . A continuation criterion of Beale-Kato-Majda type for arbitrary time is also proven. The approach of Mr. Danchin is not restricted to the \(L^2\) framework or to small perturbations of a constant density state. The improvement was obtained by a new a priori estimate in Besov spaces for an elliptic equation with nonconstant coefficients.

35Q31 Euler equations
76B03 Existence, uniqueness, and regularity theory for incompressible inviscid fluids
35B45 A priori estimates in context of PDEs
35B60 Continuation and prolongation of solutions to PDEs
Full Text: DOI
[1] H. Bahouri, J.-Y. Chemin, R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Springer, in press · Zbl 1227.35004
[2] Beale, J.; Kato, T.; Majda, A., Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Comm. math. phys., 94, 1, 61-66, (1984) · Zbl 0573.76029
[3] Beirão da Veiga, H.; Valli, A., On the Euler equations for nonhomogeneous fluids. I, Rend. sem. mat. univ. Padova, 63, 151-168, (1980) · Zbl 0459.76003
[4] Beirão da Veiga, H.; Valli, A., On the Euler equations for nonhomogeneous fluids. II, J. math. anal. appl., 73, 2, 338-350, (1980) · Zbl 0503.76008
[5] Beirão da Veiga, H.; Valli, A., Existence of \(C^\infty\) solutions of the Euler equations for nonhomogeneous fluids, Comm. partial differential equations, 5, 2, 95-107, (1980) · Zbl 0437.35059
[6] Bony, J.-M., Calcul symbolique et propagation des singularités pour LES équations aux dérivées partielles non linéaires, Ann. sci. école norm. sup., 14, 4, 209-246, (1981) · Zbl 0495.35024
[7] Danchin, R., A few remarks on the camassa – holm equation, Differential integral equations, 14, 953-988, (2001) · Zbl 1161.35329
[8] Danchin, R., Local theory in critical spaces for compressible viscous and heat-conductive gases, Comm. partial differential equations, Comm. partial differential equations, 27, 2531-2532, (2002), Erratum
[9] Danchin, R., The inviscid limit for density dependent incompressible fluids, Ann. fac. sci. Toulouse, 15, 637-688, (2006) · Zbl 1221.35295
[10] J. Fan, Z. Xin, Y. Zhou, On the density dependent incompressible Euler equations in the critical Besov spaces, preprint, 2009
[11] Grafakos, L., Classical and modern Fourier analysis, (2006), Prentice Hall
[12] Itoh, S., Cauchy problem for the Euler equations of a nonhomogeneous ideal incompressible fluid. II, J. Korean math. soc., 32, 1, 1, (1995), 41-50
[13] Itoh, S.; Tani, A., Solvability of nonstationary problems for nonhomogeneous incompressible fluids and the convergence with vanishing viscosity, Tokyo J. math., 22, 1, 17-42, (1999) · Zbl 0943.35075
[14] Kozono, H.; Ogawa, T.; Taniuchi, Y., The critical Sobolev inequalities in Besov spaces and regularity criterion to some semi-linear evolution equations, Math. Z., 242, 251-278, (2002) · Zbl 1055.35087
[15] Marsden, J., Well-posedness of the equations of a non-homogeneous perfect fluid, Comm. partial differential equations, 1, 3, 215-230, (1976)
[16] Meyers, N., An \(L^p\)-estimate for the gradient of solutions of second order elliptic divergence equations, Ann. sc. norm. super. Pisa, 17, 189-206, (1963) · Zbl 0127.31904
[17] Runst, T.; Sickel, W., Sobolev spaces of fractional order, Nemytskij operators, and nonlinear partial differential equations, nonlinear anal. appl. 3., (1996), Walter de Gruyter & Co. Berlin
[18] Valli, A.; Zaja̧czkowski, W., About the motion of nonhomogeneous ideal incompressible fluids, Nonlinear anal., 12, 1, 43-50, (1988) · Zbl 0662.76037
[19] Zhou, Y., Local well-posedness for the incompressible Euler equations in the critical Besov spaces, Ann. inst. Fourier, 54, 3, 773-786, (2004) · Zbl 1097.35118
[20] Y. Zhou, Local well-posedness for the density dependent incompressible Euler equations, preprint, 2003
[21] Y. Zhou, Local well-posedness and regularity criterion for the density dependent incompressible Euler equations, preprint, 2003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.